MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1317-08-S
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 01/12/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.The device history record (dhr) for the lot number 17564487l has been reviewed and it was verified that device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation with an ez steer thermocool sf nav catheter and suffered a cardiac tamponade (requiring pericardiocentesis and surgical intervention) and death.During the second transseptal puncture, the patient became hypotensive and a tamponade was confirmed.Pericardiocentesis yielded a large amount of fluid (unspecified).Patient was reported to be in critical condition immediately after the event.There is no information regarding the length of hospitalization.Patient condition worsened, as they were transferred to a different facility for a surgical intervention and expired in the hospital.There were no factors cited that may have contributed to the adverse event.Physician indicated that the event was related to the second transseptal puncture, and not related to the ablation catheter.Sheath in use was a st.Jude medical s1.Generator parameters were not reported, as no ablation was performed.It was reported that the injury occurred as a result of transseptal puncture and was detected immediately.Irrigated catheter flow was set at 2ml/min.Patient received anticoagulant during the procedure with a standard target goal for activated clotting time of 300-350 seconds.There is no information regarding shaft proximity interference (spi) value, catheter proximity, or catheter re-zeroing.There were no errors reported on any bwi equipment during the procedure.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.Since this adverse event resulted in the patient¿s death, it is mdr reportable.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6313314
Report Number9673241-2017-00099
Device Sequence Number1106633
Product Code LPB
UDI-Device Identifier10846835003178
UDI-Public(01)10846835003178(11)160909(17)190831(10)17564487L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberD-1317-08-S
Device Catalogue NumberBNI35BFH
Device Lot Number17564487L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2017
Initial Report FDA Received Date02/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;